Skip to main content
Published Online:https://doi.org/10.3928/23258160-20140605-01Cited by:35

Abstract

This report describes two cases of severe, bilateral ischemic retinal vasculitis following cataract surgeries at different surgical centers. In both cases, the patient underwent bilateral cataract surgeries, performed 1 week apart for each eye. In the perioperative period following the second of the two surgeries, both patients developed severe, bilateral intraocular inflammation and profound vision loss. The underlying cause of this adverse response remains unknown. The authors suggest that the severe inflammatory reaction could be related to an intraoperative intracameral vancomycin injection.

[Ophthalmic Surg Lasers Imaging Retina. 2014;45:338–342.]

  • 1.Mamalis N, Edelhauser H, Dawson D, et al.Toxic anterior segment syndrome. J Cataract Refract Surg. 2006; 32(2):324–333.10.1016/j.jcrs.2006.01.065

    Crossref MedlineGoogle Scholar
  • 2.Lemley CA, Han DP. Endophthalmitis: a review of current evaluation and management. Retina. 2007; 27(6):662–680.10.1097/IAE.0b013e3180323f96

    Crossref MedlineGoogle Scholar
  • 3.Somers E, Thomas S, Smeeth L, Hall A. Autoimmune diseases co-occurring within individuals and within families: a systematic review. Epidemiology. 2006; 17(2):202–217.10.1097/01.ede.0000193605.93416.df

    Crossref MedlineGoogle Scholar
  • 4.Hegazy HM, Kivilcim M, Peyman GA, et al.Evaluation of toxicity of intravitreal ceftazidime, vancomycin, and ganciclovir in a silicone oil-filled eye. Retina. 1999; 19(6):553–557.10.1097/00006982-199911000-00013

    Crossref MedlineGoogle Scholar
  • 5.Gupta A, Biyani M, Khaira A. Vancomycin nephrotoxicity: myths and facts. Neth J Med. 2011; 69(9):379–383.

    MedlineGoogle Scholar
  • 6.Penha FM, Rodrigues EB, Maia M, et al.Retinal and ocular toxicity in ocular application of drugs and chemicals - part II: retinal toxicity of current and new drugs. Ophthalmic Research. 2010; 44(4):205–224.10.1159/000316695

    Crossref MedlineGoogle Scholar
  • 7.Weller PF. Vancomycin hypersensitivity. In: , Basow DS, ed. UpTo-Date; Waltham, MA; 2012.

    Google Scholar
  • 8.Zimmer-Galler IE, Santos A, Haller JA, Campochiaro PA. Management of endophthalmitis in a silicone oil-filled eye. Retina. 1997; 17(6):507–509.10.1097/00006982-199706000-00004

    Crossref MedlineGoogle Scholar

We use cookies on this site to enhance your user experience. For a complete overview of all the cookies used, please see our privacy policy.

×